# SDR 97ZZZX3407

- Difficulty date: July 14, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N40919
- Make and model: Piper PA-31-350
- Aircraft serial: 318152162
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: LW19332
- Condition: Failed
- Location: Nr 4
- Part time: 4,061 hours
- Stage of operation: AP
- Nature of condition: E, R, K
- Precautionary procedure: O

## Discrepancy

LEFT ENGINE FAILED DUE TO CONNECTING ROD FAILURE AT THE NR 4 POSITION.  AREA OF WHICH ROD MAY HAVE INITIALLY FAILED, COULD BE RELATED TO LYCOMING SB 439A (INSPECTION OF CONNECTING RODS FOR FRETTING AND/OR GALLING).  THE ABOVE STATMENT WAS WRITTEN AFTER DISASSEMBLY OF ENGINE.
